|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
This doesn't sound like bone mets. Bone mets usually cause pain at the site of a bone. They don't cause ascites.
Ascites (fluid in the abdomen) is often caused by peritoneal mets. Is her belly getting very swollen and uncomfortable? Talk with the oncologist. They can have it drained and it would make her more comfortable.
Anemia is very common with cancer, and is often worse with chemo. If it is just mild or moderately abnormal, you don't do anything. If it gets very severe, sometimes the doctor will do a blood transfusion, which sometimes can help your energy. Sometimes you can take an iron supplement, and the GP can help you figure out if that is appropriate. Iron will make you more constipated, so that is a down side. The iron pill called VitronC (if you are in the USA) is one of the most effective iron pills and has less of the constipation and upset stomach side effects.
Does she still see the oncologist regularly, or only the GP now? I would see the oncologist for an opinion, or see a Palliative Care doctor to help with all of these issues if she doesn't want to have chemo/aggressive treatments.
What does your Mom want to do?
It sounds like she didn't want to have chemo in January... does she want it
now? I would follow her lead.
Reply to this message | Return to Main Message List